Discussions that mention keflex

General Health board


Can I have tonsilitis and my throat not be sore?
I have noticed that the entire back of my throat is very red and the back of my throat, the uvula and the roof of my mouth all look bloodshot.
I did a general internet search on a red, bloodshot throat and it brought up tonsilitis.
Could this be right? I have noticed late at night my ears start to ache a bit too. Just a dull ache, not painful.
I though maybe the red throat was mostly my allergies and drainage, then I thought maybe it had something to do with the recent visit to the dentist to pull an abcessed tooth, I stopped my antibiotics for the tooth, called Keflex because I thought maybe that was causing a reaction of some kind. But today my throat looks worse than ever.
What could this be?
Please someone help!
Quote from Okiemom2005:
I though maybe the red throat was mostly my allergies and drainage, then I thought maybe it had something to do with the recent visit to the dentist to pull an abcessed tooth, I stopped my antibiotics for the tooth, called Keflex because I thought maybe that was causing a reaction of some kind. But today my throat looks worse than ever.
What could this be?
Please someone help!


It could be a fungus infection, most likely yeast caused by the antibiotic. The antibiotic kills the bacteria that normally eats the yeast for breakfast. A sore red throat that can spread to your tongue and lips is a sign of an intestinal fungus infection.

You need to go to a health food store and get some probiotics that contain acidophilus bacteria. You also need to stop eating anything sugary because yeast loves sugar, that would include soft drinks, candy, pastry, breads and potatoes.

You should never stop an antibiotic before its finished because this can cause drug resistance in bacteria. If you are having a reaction like this you should inform the doc immediately.